TU Darmstadt / ULB / TUbiblio

The structure of food webs with adaptive behaviour

Uchida, Satoshi and Drossel, Barbara and Brose, Ulrich (2007):
The structure of food webs with adaptive behaviour.
In: ECOLOGICAL MODELLING, pp. 263-276, 206, (3-4), [Online-Edition: http://dx.doi.org/10.1016/j.ecolmodel.2007.03.035],
[Article]

Abstract

We investigate mainly analytically the influence of the implementation of population dynamics and of adaptive behaviour on the number of links in a food web and on the stability of species with a small population size. By comparing models with Lotka-Volterra and Holling type II functional responses, models with and without predator avoidance, models with linear and nonlinear constraints on the foraging efforts, and diet selection models versus patch choice models, we find that adaptive foraging always has a stabilizing effect on small populations and that nonlinear functional responses and in particular nonlinear constraints on the foraging efforts lead to more realistic link numbers in the food web. (c) 2007 Elsevier B.V. All rights reserved.

Item Type: Article
Erschienen: 2007
Creators: Uchida, Satoshi and Drossel, Barbara and Brose, Ulrich
Title: The structure of food webs with adaptive behaviour
Language: English
Abstract:

We investigate mainly analytically the influence of the implementation of population dynamics and of adaptive behaviour on the number of links in a food web and on the stability of species with a small population size. By comparing models with Lotka-Volterra and Holling type II functional responses, models with and without predator avoidance, models with linear and nonlinear constraints on the foraging efforts, and diet selection models versus patch choice models, we find that adaptive foraging always has a stabilizing effect on small populations and that nonlinear functional responses and in particular nonlinear constraints on the foraging efforts lead to more realistic link numbers in the food web. (c) 2007 Elsevier B.V. All rights reserved.

Journal or Publication Title: ECOLOGICAL MODELLING
Volume: 206
Number: 3-4
Divisions: 10 Department of Biology
?? fb10_zoologie ??
10 Department of Biology > Ecoinformatics and computational ecology
05 Department of Physics > Institute for condensed matter physics > Statistische Physik und komplexe Systeme
05 Department of Physics > Institute for condensed matter physics
05 Department of Physics
Date Deposited: 09 Oct 2009 06:10
Official URL: http://dx.doi.org/10.1016/j.ecolmodel.2007.03.035
Identification Number: doi:10.1016/j.ecolmodel.2007.03.035
Export:

Optionen (nur für Redakteure)

View Item View Item